MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305110
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one bd precisionglide¿ needle had a foreign piece of plastic attached to the end of it.The following information was provided by the initial reporter: "today customer saw a smill piece of plastic ( and not from wrapper) but sutomrt says when thet removed needle from crtridge to shee if islune whould come out pushing pluger with needle not in cartridge they notes this smil piece of plastic stuck and the end off needle that was causing blockage customer was able to remove that small piece of plastice".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter phone#: unknown.Investigation summary: to aid in the investigation, two samples and a tandem cartridge were received for evaluation by our quality team.One sample came in an opened packaging blister connected to a 3ml exel brand syringe.The other sample came in an opened packaging blister.The tandem cartridge came in a sealed packaging blister.A visual inspection was performed to the needle assemblies and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.The needle connected to the 3ml exel syringe expelled the solution with a normal flow.The other needle did not expel the solution; this needle is clogged.It could be possible that while passing the needle through the stopper vial or cartridge the needle became clogged with the stopper material.A device history record review was completed for provided material number 305110, lot number 0072110.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15474789
Report Number1911916-2022-00521
Device Sequence Number2892597
Product Code FMI
UDI-Device Identifier00382903051106
UDI-Public(01)00382903051106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Catalogue Number305110
Device Lot Number0072110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown